# SDR 96ZZZX4169

- Difficulty date: July 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N22390
- Make and model: Piper PA-44-180
- Aircraft serial: 447995066
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Trunnion
- Part number: 6705403
- Condition: Failed
- Location: Nlg
- Part time: 5,031 hours
- Component: 6710008
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

AFTER VARIOUS ATTEMPTS TO GET A LOCKED INDICATION (GREEN LIGHT) FOR THE NOSE GEAR, A GREEN INDICATION WAS NOTED AND A NORMAL LANDING WAS ACCOMPLISHED.  AIRCRAFT MAINTENANCE FOUND THE ALUMINUM CASTING FOR THE NLG TRUNNION ASSY HAD FAILED WHERE THE CENTERING SPRING ASSY, PN 86636-02, ATTACH BRACKET ASSY, PN 67114-00, BOLTS TO THE NLG TRUNNION.  THIS ALLOWED THE CENTERING SPRING TO ROTATE AND JAM THE NOSE GEAR IN WHEELWELL.  SUBMITTER SUGGESTS INSPECTION OF THIS AREA AT 100-HOUR INTERVALS.
